Alert archive / Iowa / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2019, 11:26 PM CDT for Chickasaw County, Fayette County, Winneshiek County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 11:26 PM CDT (04:26 UTC)
- Expired
- May 30, 2019, 12:00 AM CDT
- In force
- 34 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Chickasaw County, IA, Fayette County, IA, Winneshiek County, IA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted.
626 WUUS53 KARX 300426 SVRARX IAC037-065-191-300500- /O.NEW.KARX.SV.W.0007.190530T0426Z-190530T0500Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service La Crosse WI 1126 PM CDT Wed May 29 2019 The National Weather Service in La Crosse has issued a * Severe Thunderstorm Warning for... Northwestern Fayette County in northeastern Iowa... Southwestern Winneshiek County in northeastern Iowa... Southeastern Chickasaw County in northeastern Iowa... * Until midnight CDT. * At 1126 PM CDT, a severe thunderstorm was located near Waucoma, or 12 miles east of New Hampton, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Lawler around 1135 PM CDT. Waucoma around 1140 PM CDT. Fort Atkinson around 1155 PM CDT. Calmar and Spillville around 1200 AM CDT. Other locations impacted by this severe thunderstorm include County Roads B 54 And V 56, Waucoma Campground, Festina, Jackson Junction, Lake Meyer County Park, Alpha and Richfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4290 9207 4298 9225 4325 9205 4312 9175 TIME...MOT...LOC 0426Z 213DEG 23KT 4299 9209 HAIL...1.00IN WIND...<50MPH $$ Rieck
2 follow-up statements
369
WWUS53 KARX 300446
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1146 PM CDT Wed May 29 2019
IAC191-300456-
/O.CAN.KARX.SV.W.0007.000000T0000Z-190530T0500Z/
Winneshiek IA-
1146 PM CDT Wed May 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINNESHIEK COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 4290 9207 4296 9215 4308 9208 4308 9181
TIME...MOT...LOC 0446Z 208DEG 20KT 4296 9202
$$
IAC037-065-300500-
/O.CON.KARX.SV.W.0007.000000T0000Z-190530T0500Z/
Fayette IA-Chickasaw IA-
1146 PM CDT Wed May 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHWESTERN FAYETTE AND EAST CENTRAL CHICKASAW COUNTIES...
At 1146 PM CDT, a severe thunderstorm was located near Hawkeye, or 10
miles west of West Union, moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Waucoma around 1200 AM CDT.
Other locations impacted by this severe thunderstorm include Alpha,
Richfield, Highway 18 And County V 56, Waucoma Campground and St.
Lucas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4290 9207 4296 9215 4308 9208 4308 9181
TIME...MOT...LOC 0446Z 208DEG 20KT 4296 9202
HAIL...1.00IN
WIND...<50MPH
$$
Rieck354
WWUS53 KARX 300455
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1155 PM CDT Wed May 29 2019
IAC037-065-300505-
/O.EXP.KARX.SV.W.0007.000000T0000Z-190530T0500Z/
Fayette IA-Chickasaw IA-
1155 PM CDT Wed May 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAYETTE AND EAST
CENTRAL CHICKASAW COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4290 9207 4296 9215 4308 9208 4308 9181
TIME...MOT...LOC 0455Z 213DEG 23KT 4300 9198
$$
RieckWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:20 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 29, 6:20 PM CDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 620 PM CDT Wed May 29 2019 .SHORT TERM...(Tonight through Thursday Night) Issued at 252 PM CDT Wed May 29 2019 At 2 PM, a 700-600 mb frontogenetic band continues to produce a band of showers north of Interstate 94 this afternoon. The meso models show that this band will slowly weaken late this afternoon. Due to this, went with deceasing rain chances through the remainder of the afternoon. For tonight and Thursday, an opening closed low/trough, currently located over west-central Iowa, will move east across Iowa and northern Illinois. As this occurs, the 850-700 mb frontogenesis will increase. With ML CAPES of 1000-1500 J/kg, expect a band of showers and scattered thunderstorms to develop this evening and then continue into Thursday morning. With 0-3 km shear less than 35 knots, not anticipating any severe weather. Rainfall amounts will be up to a half inch. Waning of the showers is expected in the afternoon as the trough drops southeast of the area. Meanwhile, increasing northwest flow aloft will usher in a weak embedded trough and a chance of showers/isolated storms into the area late Thursday afternoon into Thursday evening. Otherwise, plan on highs Thursday in the mid/upper 70s amd lows Thursday night in the 50s. .LONG TERM...(Friday through Wednesday) Issued at 252 PM CDT Wed May 29 2019 Northwest flow aloft continues Friday into the weekend. A low drops southeast in the flow Friday with models in excellent agreement on the track mainly northeast of I-94. This will put us in the warm sector with southwest flow/downsloped air from the Plains moving in. NAM showing 925mb temperatures warming to near 25C. This is expected to push highs well into the 80s. Meanwhile there will be some increasing elevated/2-7km MUCAPE into the 1000-2000J/kg range as a cold front pushes in from the northeast later in the afternoon/ Friday night. Bufkit showing this elevated instability as well with an inverted-v look to it. Shear will be weak though, generally in the 15-20kt range. So, thinking sub-severe storms at this point if any do form with possibly some gusty wind and small hail. Cooler air filters in behind the cold front Saturday with highs topping off in the upper 60s to the middle 70s. Could also see some lingering shower/isolated thunderstorm chances mainly in the morning as that frontal boundary slides south through the remainder of the area. High pressure builds in Sunday for some much-needed drier weather. Look for pleasant temperatures in the upper 60s to lower 70s. Shower and thunderstorm chances return to the area Monday afternoon and linger through Wednesday as low pressure slowly makes its way across the Northern plains into our region. Temperatures meanwhile look to be right around seasonal norms with highs in the upper 60s to upper 70s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 620 PM CDT Wed May 29 2019 Cigs: tricky forecast with most models nudging low level saturation (and MVFR cigs) right up the TAF sites tonight. Latest RAP more aggressive with northward movement and suggest several hours of MVFR. For the moment, will hold with current forecast (VFR). Will monitor and update if northward trends win out. After low pressure exits east early Thu morning, mostly sct-bkn high level clouds for Thu. WX/vsby: inverted trough/elevated frontogenetic region north of low passing west-east south of the local area tonight will fire up shra/ts tonight. HRRR/RAP keep this activity south of I-90. Winds: mostly light/vrb tonight, becoming northwest Thu morning will passage of low. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne/DAS LONG TERM...DAS AVIATION...Rieck
Hazardous weather outlook, May 29, 10:00 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1000 PM CDT Wed May 29 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1000 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...and southwest into central Wisconsin. .DAY ONE...Tonight Scattered storms are possible, mostly south of Interstate 90. While lightning and brief downpours will accompany the storms, there is a small threat for funnel clouds and potentially an isolate tornado across parts of northeast Iowa and southwest Wisconsin. This tornado threat exists into the early overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will be possible Friday afternoon into Saturday and again Monday into Tuesday. It is too early to determine if there will be a severe risk. Flooding and rises on some rivers continues, including the Mississippi. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, but local groups could be needed into the early overnight if storms increase in strength. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Special weather statement, May 29, 9:54 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service La Crosse WI 954 PM CDT Wed May 29 2019 IAZ008>010-018-019-029-030-WIZ061-300500- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Clayton-Grant- Including the cities of Osage, Cresco, Decorah, Charles City, New Hampton, Oelwein, Elkader, and Platteville 954 PM CDT Wed May 29 2019 ...Scattered Storms Moving In... Scattered storms will spread in from the south late this evening, continuing into the overnight. Mostly, some lightning and heavy downpours will accompany the storms. However, there is a small threat for funnel clouds and potentially a brief tornado. This small tornado threat goes through midnight, but could linger an hour or two into the overnight.
Special weather statement, May 29, 11:22 PM CDT, 4 minutes before
Special Weather Statement National Weather Service La Crosse WI 1122 PM CDT Wed May 29 2019 IAZ008>011-018-019-029-030-WIZ054-055-061-300700- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Prairie Du Chien, Richland Center, and Platteville 1122 PM CDT Wed May 29 2019 ...Scattered Storms Overnight... Scattered thunderstorms will bring lightning and brief downpours to mainly parts of northeast Iowa and southwest Wisconsin through 2 am. Small hail could accompany the stronger storms. The threat for funnel clouds and isolated tornadoes has diminished. Rieck
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:15 AM CDT | Severe Thunderstorm Warning | ARX | Clayton | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.